MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120925
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address was not provided.[conclusion]: the healthcare professional reported that during the coil embolization procedure with the target at the internal iliac artery, an echelon¿ microcatheter (medtronic) was delivered to the target and the embolization procedure started.A cerenovus coil was used as the first coil; this coil successfully implanted.The complaint coil, a 9mm x 25cm galaxy g3 coil (gly120925 / l15757) was the second coil used.It was reported that the introducer sheath became split when the delivery wire was being advanced.The physician attempted to keep it advanced, but it was difficult, and the coil was replaced with another same sized coil (coil brand was not reported) and the procedure was completed.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 9mm x 25cm galaxy g3 coil was received contained in a pouch.Visual inspection was performed.The marker band was located at 60cm from the hub; this is within specification.The device positioning unit (dpu) was kinked.The dpu and the embolic coil are protruding from the coil introducer.Microscopic inspection was performed.The embolic coil was observed in stretched condition and protruding from the coil introducer.A review of manufacturing documentation associated with this lot (l15757) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the complaint coil sheath became split when the delivery wire was being advanced.The reported issue was confirmed based on the visual inspection performed on the returned device.The embolic coil was also in stretched condition.The appearance of the returned device suggests that undue force likely caused or contributed to the observed stretched embolic coil and kinked dpu.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during procedure handling of the device.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 9mm x 25cm galaxy g3 coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure with the target at the internal iliac artery, an echelon¿ microcatheter (medtronic) was delivered to the target and the embolization procedure started.A cerenovus coil was used as the first coil; this coil successfully implanted.The complaint coil, a 9mm x 25cm galaxy g3 coil (gly120925 / l15757) was the second coil used.It was reported that the introducer sheath became split when the delivery wire was being advanced.The physician attempted to keep it advanced, but it was difficult, and the coil was replaced with another same sized coil (coil brand was not reported) and the procedure was completed.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed stretched.Based on the product analysis (b)(6) 2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 9MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11031834
Report Number3008114965-2020-00602
Device Sequence Number1023670
Product Code KRD
UDI-Device Identifier10886704077596
UDI-Public10886704077596
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberGLY120925
Device Catalogue NumberGLY120925
Device Lot NumberL15757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1